Alert archive / New York / Frost Advisories in 2008
Frost Advisory 6, NWS Buffalo, NY
NWS Buffalo, NY issued this frost advisory at May 29, 2008, 3:39 PM EDT for Allegany County, Cattaraugus County, New York. It took effect at May 30, 2008, 3:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2008, 3:39 PM EDT (19:39 UTC)
- In effect from
- May 30, 2008, 3:00 AM EDT
- Expired
- May 30, 2008, 7:19 AM EDT
- In force
- 4 hr
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY
The radar
The Buffalo radar (KBUF), 83 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1925 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBUF 291939 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 339 PM EDT THU MAY 29 2008 ...ONE MORE NIGHT OF FROST THREAT FOR THE INTERIOR SOUTHERN TIER... .HIGH PRESSURE WILL REBUILD OVER THE REGION TONIGHT ALONG WITH CLEAR SKIES AND DIMINISHING WINDS. NYZ020-021-300345- /O.NEW.KBUF.FR.Y.0006.080530T0700Z-080530T1200Z/ CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...OLEAN...WELLSVILLE 339 PM EDT THU MAY 29 2008 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY. IT WILL NOT BE AS COLD AS THE TWO PREVIOUS NIGHTS BUT THE COLDEST SPOTS WILL LIKELY SEE THE MID 30S. AIR TEMPERATURES SUCH AS THESE ARE SUFFICIENT FOR FROST FORMATION AT GROUND LEVEL. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA SHOULD PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ SAGE
3 follow-up statements
000 WWUS71 KBUF 300138 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 938 PM EDT THU MAY 29 2008 NYZ020-021-300945- /O.CON.KBUF.FR.Y.0006.080530T0700Z-080530T1200Z/ CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...OLEAN...WELLSVILLE 938 PM EDT THU MAY 29 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY. IT WILL NOT BE AS COLD AS THE TWO PREVIOUS NIGHTS BUT THE COLDEST SPOTS WILL LIKELY SEE THE MID 30S. AIR TEMPERATURES SUCH AS THESE ARE SUFFICIENT FOR FROST FORMATION AT GROUND LEVEL. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA SHOULD PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ TMA
000 WWUS71 KBUF 300845 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 445 AM EDT FRI MAY 30 2008 NYZ020-021-301200- /O.CON.KBUF.FR.Y.0006.000000T0000Z-080530T1200Z/ CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...OLEAN...WELLSVILLE 445 AM EDT FRI MAY 30 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. TEMPERATURES HAVE DIPPED INTO THE LOWER AND MID 30S ACROSS THE INTERIOR VALLEYS EARLY THIS MORNING. THIS FROST THAT HAS FORMED UNDER THESE CONDITIONS SHOULD BEGIN TO DISSIPATE SHORTLY AFTER SUNRISE AS TEMPERATURES MODERATE TO ABOUT 40. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA SHOULD PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
000 WWUS71 KBUF 301119 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 719 AM EDT FRI MAY 30 2008 ...FROST ADVISORY HAS BEEN CANCELLED... NYZ020-021-301230- /O.CAN.KBUF.FR.Y.0006.000000T0000Z-080530T1200Z/ CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...OLEAN...WELLSVILLE 719 AM EDT FRI MAY 30 2008 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FROST ADVISORY. TEMPERATURES WILL WARM QUICKLY THROUGH THE 40S THIS MORNING. THIS WILL END THE THREAT OF FROST. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at May 29, 3:35 PM EDT, 4 minutes earlier.
Area forecast discussion, May 29, 3:35 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 335 PM EDT THU MAY 29 2008 .SYNOPSIS... HIGH PRESSURE STRETCHED FROM JAMES BAY SOUTHWARD ACROSS THE LOWER GREAT LAKES REGION WILL DRIFT EASTWARD THROUGH FRIDAY WHILE LOW PRESSURE ADVANCES EAST INTO THE UPPER LAKES REGION. A WARM FRONT WILL FORM OVER OUR REGION EAST OF THIS LOW FRIDAY WITH RAIN POSSIBLE OVER WESTERN AND NORTHERN SECTIONS OF THE STATE BEFORE THE END OF THE DAY. THE MOST ACTIVE PERIOD WITH THE HIGH PROBABILITIES OF SHOWERS OR THUNDERSTORMS WILL BE FRIDAY NIGHT AND SATURDAY MORNING AS THE LOW TRACKS EASTWARD TO THE NORTH OF LAKE ONTARIO. DRIER WEATHER WILL FOLLOW SATURDAY NIGHT AND SUNDAY BUT THERE COULD BE LEFTOVER SCATTERED SHOWER ACTIVITY. && .NEAR TERM /THROUGH FRIDAY/... DURING THE NEAR TERM PORTION OF THE FORECAST...HIGH PRESSURE SPRAWLED ACROSS THE GREAT LAKES WILL DRIFT SLOWLY EAST TO NEW ENGLAND. THIS WILL ALLOW A LOW PRESSURE CURRENTLY OVER THE NORTHERN PLAINS TO MOVE INTO THE WESTERN GREAT LAKES...WITH ITS ASSOCIATED WARM FRONT LIFTING NORTHEAST INTO THE AREA ON FRIDAY. AS THE MAIN CENTER OF THE HIGH SHIFTS EASTWARD TONIGHT...A LIGHT SOUTHERLY FLOW WILL BECOME PREDOMINANT ACROSS THE AREA...WHILE WARM ADVECTION AT THE MID AND UPPER LEVELS OF THE ATMOSPHERE CAUSES SOME MID AND UPPER LEVEL CLOUDS TO SPREAD INTO THE AREA FROM THE WEST. WHILE THESE TWO FACTORS WILL ACT TO KEEP TEMPERATURES ACROSS THE CWA WARMER THAN THIS MORNINGS READINGS...INTERIOR SECTIONS OF THE SOUTHERN TIER SHOULD STILL GET COLD ENOUGH FOR SOME AREAS OF FROST TO DEVELOP. FOR THIS REASON...ANOTHER FROST ADVISORY WILL BE ISSUED FOR CATTARAUGUS AND ALLEGANY COUNTIES FOR THE OVERNIGHT HOURS TONIGHT. OTHERWISE...EXPECT A QUIET AND DRY NIGHT. DURING FRIDAY...A SURFACE WARM FRONT OVER THE OHIO VALLEY WILL GRADUALLY LIFT NORTH INTO THE FORECAST AREA AS THE WARM AIR ADVECTION PATTERN CONTINUES. THIS FEATURE WILL BE MOISTURE-STARVED THROUGH ABOUT THE LOWEST 10 KFT...WITH THE BETTER SUPPORTING DYNAMICS ALSO REMAINING LARGELY NORTH AND WEST OF THE AREA...IN CLOSER PROXIMITY TO THE SURFACE LOW AND THE AREA OF PRIME CONVERGENCE AT THE NOSE OF A 50-60 KT 850-700 MB JET. AS SUCH...EXPECT A GENERALLY DRY DAY DESPITE A FAIR AMOUNT OF MID AND UPPER LEVEL CLOUDINESS...WITH ONLY A LOW CHANCE OF PRECIP SNEAKING INTO THE NORTH COUNTRY LATE AS SOMEWHAT BETTER FORCING SPREADS EAST INTO THIS AREA FROM SOUTHERN CANADA. AS SURFACE AND ELEVATED INSTABILITY INDICES DO NOT SUPPORT A CHANCE OF THUNDER...HAVE REMOVED THE MENTION OF -TSRA FROM THE FORECAST...LEAVING IN JUST A LOW CHANCE OF SHOWERS IN THIS AREA. AS FOR TEMPERATURES...THE WARM ADVECTION PATTERN WILL CAUSE 850 MB TEMPS TO CLIMB INTO THE +11 TO +13C RANGE BY MID FRIDAY AFTERNOON...ENOUGH TO SUPPORT READINGS WELL INTO THE 70S ACROSS MOST OF THE AREA. LOCATIONS NORTHEAST OF LAKE ONTARIO SHOULD BE A LITTLE COOLER DUE TO A SOUTHWESTERLY FLOW OFF THE LAKE...WHILE THE REMAINDER OF THE REGION WILL SEE A GENERAL SOUTHEAST TO SOUTHERLY FLOW. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... FRIDAY NIGHT AND SATURDAY WILL BE THE MOST ACTIVE PERIOD OF THIS FORECAST AS LOW PRESSURE TRACKS EASTWARD ALONG AN EAST WEST WARM FRONT DRAPED ACROSS THE REGION. THERE WILL BE AN AMPLE SUPPLY OF MOISTURE AND LIFT ALONG THE FRONT. WE WILL ALSO BE LOCATED IN THE RIGHT REAR QUADRANT OF A 110 KNOT 250 MB JET. WE WILL GO WITH CATEGORICAL POPS FOR FRIDAY NIGHT AND SATURDAY. POPS WILL BE ON THE DECREASE LATER SATURDAY INTO SUNDAY AS JET DYNAMICS MOVE EAST AND THE SURFACE LOW AND UPPER TROUGH TRANSLATE SLOWLY EAST AS WELL. WE WILL KEEP POPS HIGHEST LONGEST ACROSS THE NORTH COUNTRY. QPF DURING THE FRIDAY NIGHT AND SATURDAY MORNING PERIOD WILL LIKELY TOTAL A HALF INCH TO AN INCH. 20 TO 30 PERCENT OF THE SREF MEMBERS FROM THE 09Z RUN ARE GIVING MORE THAN AN INCH. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... MEDIUM RANGE MODELS ARE IN FAIR AGREEMENT FOR THE FIRST HALF OF THIS PERIOD...KEEPING THE LONG WAVE UPPER TROUGH OVER THE EASTERN THIRD OF NORTH AMERICA. HOWEVER...FORCING IS WEAK AND WILL BE TO OUR NORTHEAST AS A SURFACE HIGH SLOWLY BUILDS EASTWARD ACROSS THE REGION THROUGH TUESDAY. THE BULK OF THE MREF MEMBERS INDICATE NO PRECIPITATION FROM SUNDAY NIGHT THROUGH TUESDAY AND WE WILL CONTINUE TO BE OPTIMISTIC AND GO IN THAT DIRECTION...KEEPING THE WEATHER FAIR WITH NOTHING HIGHER THAN SLIGHT CHANCE POPS. TEMPERATURES WILL BE IN THE NORMAL RANGE MONDAY BUT COOLER AGAIN TUESDAY AS THE WEST NORTHWEST FLOW ON THE WEST SIDE OF THE LONG WAVE UPPER TROUGH PRODUCES A PERIOD OF COLD ADVECTION. AN UPPER AIR PATTERN CHANGE IS IN THE OFFING BEGINNING MID WEEK. A RATHER FLAT LONG WAVE RIDGE IS EXPECTED TO BUILD OVER US ALONG WITH MILDER TEMPERATURES BUT ALSO A THREAT OF RAIN. WE WILL GO WITH CHANCE POPS FOR THE TUESDAY NIGHT THROUGH THURSDAY PERIOD AT THIS TIME BUT TEMPERATURES COULD APPROACH 80 IN SOME AREAS BY THURSDAY. THE ENSEMBLE UNCERTAINTY CHART FOR 2 METER TEMPERATURES DOES SHOW BELOW NORMAL CONFIDENCE THOUGH. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... HIGH PRESSURE STRETCHING ACROSS THE GREAT LAKES WILL SHIFT EAST TO NEW ENGLAND DURING THE COURSE OF THE TAF PERIOD...ALLOWING A WARM FRONT TO LIFT NORTHEAST FROM THE OHIO VALLEY LATER TONIGHT AND FRIDAY MORNING. WHILE THIS FEATURE WILL BRING AN INCREASE IN MID AND HIGH LEVEL CLOUDS OVERNIGHT AND FRIDAY...DRY VFR WEATHER IS EXPECTED TO CONTINUE THROUGH THE END OF THE CURRENT FORECAST PERIOD. OUTLOOK.. FRIDAY NIGHT AND SATURDAY...MVFR WITH -SHRA AND POSSIBLE -TSRA...BECOMING SCATTERED DURING SATURDAY. SUNDAY...VFR/MVFR WITH A CHANCE OF -SHRA. MONDAY AND TUESDAY...VFR. && .MARINE... BRISK WINDS WILL CONTINUE OVER THE EAST HALF OF BOTH LAKES THROUGH THIS EVENING AS A MODERATE PRESSURE GRADIENT PERSISTS ACCOMPANYING A COLD FRONT MOVING ACROSS THE ST LAWRENCE VALLEY. WAVE HEIGHTS HAVE BEEN AVERAGING 2 TO 4 FEET SO SMALL CRAFT ADVISORIES ARE STILL NOT WARRANTED BUT IT WILL BE CHOPPY WITH IMPROVEMENTS OVERNIGHT. FRIDAY SHOULD BE FINE FOR BOATING MOST OF THE DAY AS WINDS BECOME EAST TO SOUTHEAST AND RELATIVELY LIGHT. LOW PRESSURE WILL BE MOVING ACROSS THE LOWER LAKES DURING THE WEEKEND WITH WINDS STRONGEST ON SATURDAY. IT MAY REACH SMALL CRAFT CRITERIA. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...FROST ADVISORY FROM 3 AM TO 8 AM EDT FRIDAY FOR NYZ020-021. MARINE...NONE. && SYNOPSIS...SAGE NEAR TERM...JJR SHORT TERM...SAGE LONG TERM...SAGE AVIATION...JJR MARINE...SAGE
Hazardous weather outlook, May 29, 8:06 AM EDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 806 AM EDT THU MAY 29 2008 NYZ001>008-010>014-019>021-085-301215- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 806 AM EDT THU MAY 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-301215- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 806 AM EDT THU MAY 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SAGE
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 9:04 PM EDT | Freeze Warning | BUF | Allegany, Cattaraugus | 11 hr |
Nearby
Frost Advisories in New York, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.